Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 25, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Sep 24, 2020, 1:49 PM MDT for 7 counties in Idaho. It took effect at Sep 25, 2020, 11:00 AM MDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2020, 1:49 PM MDT (19:49 UTC)
- In effect from
- Sep 25, 2020, 11:00 AM MDT
- Expired
- Sep 26, 2020, 1:50 PM MDT
- In force
- 27 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 88 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.8 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3089 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161 WWUS75 KPIH 241949 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 149 PM MDT Thu Sep 24 2020 IDZ052-053-250300- /O.NEW.KPIH.WI.Y.0025.200925T1700Z-200926T0100Z/ /O.CON.KPIH.WI.Y.0024.000000T0000Z-200925T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 149 PM MDT Thu Sep 24 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts around 45 mph. * WHERE...The Upper Snake River Plain and Arco Desert, including the cities of Idaho Falls, Rexburg, St. Anthony, and Craters of the Moon NM, INL. * WHEN...For the first Wind Advisory, until 8 PM MDT this evening. For the second Wind Advisory, from 11 AM to 7 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Weak tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-250300- /O.NEW.KPIH.LW.Y.0025.200925T1700Z-200926T0100Z/ /O.CON.KPIH.LW.Y.0024.000000T0000Z-200925T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 149 PM MDT Thu Sep 24 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... * WHAT...Southwest to West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...American Falls Reservoir. * WHEN...For the first Lake Wind Advisory, until 8 PM MDT this evening. For the second Lake Wind Advisory, from 11 AM to 7 PM MDT Friday. * IMPACTS...Strong winds and rough waves will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on the lake should use extra caution since strong winds and rough waves can overturn small craft. && $$ IDZ065-250300- /O.NEW.KPIH.WI.Y.0025.200925T1700Z-200926T0100Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 149 PM MDT Thu Sep 24 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...The Teton Valley, including Driggs, Tetonia and Ashton as well as Highway 33 from Botts to the Wyoming border. * WHEN...From 11 AM to 7 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Weak tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
6 follow-up statements
447 WWUS75 KPIH 250151 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 751 PM MDT Thu Sep 24 2020 IDZ052-053-251000- /O.EXP.KPIH.WI.Y.0024.000000T0000Z-200925T0200Z/ /O.CON.KPIH.WI.Y.0025.200925T1700Z-200926T0100Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 751 PM MDT Thu Sep 24 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...The Upper Snake River Plain and Arco Desert, including the cities of Idaho Falls, Rexburg, St. Anthony, and Craters of the Moon NM, INL. * WHEN...From 11 AM to 7 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-251000- /O.EXP.KPIH.LW.Y.0024.000000T0000Z-200925T0200Z/ /O.CON.KPIH.LW.Y.0025.200925T1700Z-200926T0100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 751 PM MDT Thu Sep 24 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...American Falls Reservoir. * WHEN...From 11 AM to 7 PM MDT Friday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ IDZ065-251000- /O.CON.KPIH.WI.Y.0025.200925T1700Z-200926T0100Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 751 PM MDT Thu Sep 24 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...The Teton Valley, including Driggs, Tetonia and Ashton as well as Highway 33 from Botts to the Wyoming border. * WHEN...From 11 AM to 7 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Weak tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
128 WWUS75 KPIH 250822 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 222 AM MDT Fri Sep 25 2020 IDZ052-053-252100- /O.NEW.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/ /O.EXT.KPIH.WI.Y.0025.200925T1700Z-200926T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 222 AM MDT Fri Sep 25 2020 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...For Today's Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. For Saturday's Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE....Mud Lake, Idaho National Labs, Craters of the Moon, Idaho Falls, Rexburg, and St. Anthony. * WHEN...For the first Wind Advisory, from 11 AM this morning to 9 PM MDT this evening. For the second Wind Advisory, from noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-252100- /O.NEW.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/ /O.EXT.KPIH.LW.Y.0025.200925T1700Z-200926T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 222 AM MDT Fri Sep 25 2020 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...For the Lake Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...American Falls Reservoir, American Falls, Pocatello, Blackfoot, Shelley and Fort Hall. * WHEN...For the Lake Wind Advisory, from 11 AM this morning to 9 PM MDT this evening. For the Wind Advisory, from noon to 9 PM MDT Saturday. * IMPACTS...Rough chop is likely on American Falls Reservoir both days. Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-055-252100- /O.NEW.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 222 AM MDT Fri Sep 25 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ065-252100- /O.EXT.KPIH.WI.Y.0025.200925T1700Z-200926T0300Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 222 AM MDT Fri Sep 25 2020 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...The Teton Valley, including Driggs, Tetonia and Ashton as well as Highway 33 from Botts to the Wyoming border. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
308 WWUS75 KPIH 251924 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 124 PM MDT Fri Sep 25 2020 IDZ052-053-260400- /O.CAN.KPIH.WI.Y.0025.000000T0000Z-200926T0300Z/ /O.EXT.KPIH.WI.Y.0026.200925T1924Z-200927T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 124 PM MDT Fri Sep 25 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Idaho Falls, Rexburg, St. Anthony, Mud Lake, Idaho National Labs, Craters of the Moon. * WHEN...Extended until 9 PM MDT Saturday. Winds may decrease slightly this evening until approximately 3 am before winds increase again. * IMPACTS...Gusty winds could blow around unsecured objects and break off small tree limbs. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-260400- /O.EXT.KPIH.WI.Y.0026.200926T0900Z-200927T0300Z/ /O.CON.KPIH.LW.Y.0025.000000T0000Z-200926T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 124 PM MDT Fri Sep 25 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 9 PM MDT SATURDAY... * WHAT...For the Lake Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...American Falls Reservoir, American Falls, Pocatello, Blackfoot, Shelley and Fort Hall. * WHEN...For the Lake Wind Advisory, until 9 PM MDT this evening. For the Wind Advisory, from 3 AM to 9 PM MDT Saturday. * IMPACTS...Rough chop is likely on American Falls Reservoir both days. Gusty winds could blow around unsecured objects and break off small tree limbs. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ065-260400- /O.EXT.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 124 PM MDT Fri Sep 25 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The Teton Valley, including Driggs, Tetonia and Ashton as well as Highway 33 from Botts to the Wyoming border. * WHEN...Extended until 9 PM MDT Saturday. Winds may decrease slightly this evening until approximately 3 am before winds increase again. * IMPACTS...Gusty winds could blow around unsecured objects and break off small tree limbs. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-055-260400- /O.CON.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 124 PM MDT Fri Sep 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
372 WWUS75 KPIH 260141 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 741 PM MDT Fri Sep 25 2020 IDZ054-261000- /O.CAN.KPIH.LW.Y.0025.000000T0000Z-200926T0300Z/ /O.CON.KPIH.WI.Y.0026.200926T0900Z-200927T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 741 PM MDT Fri Sep 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM MDT SATURDAY... ...LAKE WIND ADVISORY IS CANCELLED... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lower Snake River Plain from American Falls to Pocatello to Shelley. * WHEN...From 3 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects and break off small tree limbs. Driving high profile vehicles may be difficult. Rough chop can be expected during the day on American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ065-261000- /O.CON.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 741 PM MDT Fri Sep 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The Teton Valley, including Driggs, Tetonia and Ashton as well as Highway 33 from Botts to the Wyoming border. * WHEN...Extended until 9 PM MDT Saturday. Winds may decrease slightly this evening until approximately 3 am before winds increase again. * IMPACTS...Gusty winds could blow around unsecured objects and break off small tree limbs. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052-053-261000- /O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 741 PM MDT Fri Sep 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Idaho Falls, Rexburg, St. Anthony, Mud Lake, Idaho National Labs, Craters of the Moon. * WHEN...Extended until 9 PM MDT Saturday. Winds may decrease slightly this evening until approximately 3 am before winds increase again. * IMPACTS...Gusty winds could blow around unsecured objects and break off small tree limbs. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-055-261000- /O.CON.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 741 PM MDT Fri Sep 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
646 WWUS75 KPIH 260807 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 207 AM MDT Sat Sep 26 2020 IDZ052-053-262100- /O.NEW.KPIH.FR.Y.0009.200927T1000Z-200927T1500Z/ /O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 207 AM MDT Sat Sep 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM MDT SUNDAY... * WHAT...For the Frost Advisory, temperatures as low as 35 will result in frost formation. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Mud Lake, Idaho National Labs, Craters of the Moon, Idaho Falls, Rexburg, and St. Anthony. * WHEN...For the Frost Advisory, from 4 AM to 9 AM MDT Sunday. For the Wind Advisory, until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. Frost could damage sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Blowing dust may produce temporary closures of Interstate 15 near Roberts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ IDZ065-262100- /O.CON.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 207 AM MDT Sat Sep 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The Teton Valley, including Driggs, Tetonia and Ashton as well as Highway 33 from Botts to the Wyoming border. * WHEN...Extended until 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-262100- /O.CON.KPIH.WI.Y.0026.200926T0900Z-200927T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 207 AM MDT Sat Sep 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lower Snake River Plain from American Falls to Pocatello to Shelley. * WHEN...From 3 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. Rough chop can be expected during the day on American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-055-262100- /O.CON.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 207 AM MDT Sat Sep 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
784 WWUS75 KPIH 261950 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 150 PM MDT Sat Sep 26 2020 ...Wind Advisory to end early across the Upper Snake River Plain, Teton Valley and Arco Desert... .Widespread wind advisory criteria in the Arco Desert, Teton Valley and Upper Snake River Plain have decreased and we therefore are cancelling the wind advisory early this afternoon. There will remain areas of gusty winds possible this afternoon and early this evening. ND IDZ052-053-270400- /O.CAN.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/ /O.CON.KPIH.FR.Y.0009.200927T1000Z-200927T1500Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 150 PM MDT Sat Sep 26 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT SUNDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. * WHAT...For the Frost Advisory, temperatures as low as 35 could result in frost formation. * WHERE...Mud Lake, Idaho National Labs, Craters of the Moon, Idaho Falls, Rexburg, and St. Anthony. * WHEN...For the Frost Advisory, from 4 AM to 9 AM MDT Sunday. * IMPACTS...Frost could damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ IDZ065-262100- /O.CAN.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 150 PM MDT Sat Sep 26 2020 ...Wind Advisory is cancelled for the Upper Snake River Plain, Teton Valley and Arco Desert... The National Weather Service in Pocatello has cancelled the Wind Advisory. .Widespread wind advisory criteria in the Arco Desert, Teton Valley and Upper Snake River Plain have decreased and we therefore are cancelling the wind advisory early this afternoon. There will remain areas of gusty winds possible this afternoon and early this evening. ND $$ IDZ051-055-270300- /O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 150 PM MDT Sat Sep 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn. * WHEN...Until 9 PM MDT. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-270300- /O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 150 PM MDT Sat Sep 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lower Snake River Plain from American Falls to Pocatello to Shelley. * WHEN...Until 9 PM MDT. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. Rough chop can be expected on American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 23, 1:58 PM MDT, 23 hours 51 minutes earlier.
Area forecast discussion, Sep 23, 1:58 PM MDT, 23 hours 51 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 158 PM MDT Wed Sep 23 2020 .SHORT TERM...Tonight through Friday...Southeast flow is forecast this period with high pressure situated to our south. Chances for precipitation in Central Idaho begin Thursday with weak shortwaves pulsing eastward associated with a low pressure trough and subsequent cold front Thursday into Friday. Increasing wind speeds are expected Thursday afternoon and evening with gusts around 40 mph in portions of the Snake Plain 30 to 40 mph at ridgetops. Because of these anticipated strong winds, we will issue a Wind Advisory across the Upper Snake River Plain and Arco Desert zone as well as a Lake Wind Advisory for American Falls Reservoir. The front itself is rather dry and should not allow for widespread chances for showers and thunderstorms. ND .LONG TERM...Saturday through Wednesday...A very mild weekend is forecast under zonal flow. There are slight chances for showers in the Island Park/East Idaho areas Saturday as weak impulses traverse through the area. Temperatures will be mild and pleasant in the 70s; a trend that will persist through early next week. A high pressure ridge will only strength as we head into the middle portion of next week, continuing the trend of fall like temperatures and precip-free days. ND && .AVIATION...Continued VFR conditions are again expected today with breezy conditions likely for PIH, IDA and DIJ this afternoon. There may be brief MVFR conditions this afternoon for smoke, especially KSUN. Brief MVFR conditions may be possible as well for smoke for the Snake River plain including KIDA, KPIH and KBYI this evening into early morning. TW && .FIRE WEATHER...Expect breezy winds again today ahead of a system that will move through Thursday into Saturday morning. By Thursday afternoon, winds will pick up gusting to 25 to 35 mph with localized areas of 40 mph mainly for the Arco desert and some ridge tops as this next system/weak cold front moves through. On Thursday afternoon relative humidity looks to be around 20 to 30 percent for valleys with the lower amounts near 20 percent in the Arco desert and along the Utah border. Haines index will drop to 2 and 3 by Thursday afternoon as well. Due to relative humidity above critical values of 15 percent and a low Haines index, have not put out a red flag. This is coordinated with our fire weather partners. There is a slight chance of precipitation Thursday for mainly zones 475, 476 and 411, though overall amounts look light. Chance of wetting rain looks unlikely and certainly would not be widespread if occurs. Friday continues to be windy, meeting red flag criteria for a lot of areas with 20 to 30 mph gusts. There is another slight chance of precipitation for our northern areas. Relative humidity does rise even more. As a result Friday relative humidity will be in the 25 to 35 percent range and too high to consider any Red Flag warnings. Friday and Saturday temperatures will drop to near to slightly below normal. Late Saturday into Sunday look for high pressure to build back in bringing warmer and drier conditions Sunday through the beginning of next week. TW && .AIR STAGNATION...Degraded air quality from wildfire smoke is likely this afternoon and evening as southwesterly flow is forecast over our area. At times, speeds will be rather strong this afternoon and again Thursday afternoon; allowing the smoke to quickly move through the area. There may be local smoke influence from Badger/Woodhead fires under this regime. Chances for precipitation in Central Idaho beginning Thursday would help alleviate the degraded air quality. A passing cold front Thursday into Friday should clear out concerns for smoke across our area. ND && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from noon to 8 PM MDT Thursday for IDZ054. Wind Advisory from noon to 8 PM MDT Thursday for IDZ052-053. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:49 PM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.